Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 167, NWS Atlanta, GA

December 9, 2018Walker County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 9, 2018, 9:23 AM EST for Walker County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 9, 2018, 9:23 AM EST (14:23 UTC)
Expired
Dec 10, 2018, 9:23 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattanooga Creek at GA 193 near Flintstone (CCFG1). The gauge peaked at 9.94 ft at Dec 9, 2018, 11:00 AM EST.

actionminormoderate5101512/0912/1012/11
Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

844 
WGUS42 KFFC 091423
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
923 AM EST Sun Dec 9 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Chattanooga Creek near Flintstone affecting Walker County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC295-100422-
/O.NEW.KFFC.FL.W.0167.181209T1423Z-000000T0000Z/
/CCFG1.1.ER.181209T1400Z.181209T1400Z.000000T0000Z.UU/
923 AM EST Sun Dec 9 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Chattanooga Creek near Flintstone.
* From this morning until further notice.
* At 9 AM Sunday the stage was 9.86 feet...and rising.
* Flood stage is 10 feet.


&&

LAT...LON 3502 8533 3501 8526 3488 8534 3491 8541


$$
1 follow-up statement
598 
WGUS82 KFFC 091717
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1217 PM EST Sun Dec 9 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Chattanooga Creek near Flintstone affecting Walker County

  Chattahoochee River near Vinings Cobb Parkway affecting Cobb and 
  Fulton Counties

 
GAC295-091747-
/O.CAN.KFFC.FL.W.0167.000000T0000Z-181209T1717Z/
/CCFG1.1.ER.181209T1400Z.181209T1400Z.000000T0000Z.UU/
1217 PM EST Sun Dec 9 2018

The Flood Warning is cancelled for
  The Chattanooga Creek near Flintstone.
* This takes effect immediately.
* At 12 PM Sunday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
 

&&

LAT...LON 3502 8533 3501 8526 3488 8534 3491 8541


$$

GAC067-121-091747-
/O.CAN.KFFC.FL.W.0170.000000T0000Z-181209T1717Z/
/VIXG1.1.ER.181209T1455Z.181209T1455Z.000000T0000Z.NO/
1217 PM EST Sun Dec 9 2018

The Flood Warning is cancelled for
  The Chattahoochee River near Vinings Cobb Parkway.
* This takes effect immediately.
* Until Wednesday December 31.
* At 11 AM Sunday the stage was 13.8 feet...and falling.
* Flood stage is 14 feet.
* The river will continue to fall.
* At 14 feet...Flood stage is reached. Minor flooding occurs in the
  woodlands and portions of the Chattahoochee National Recreation 
  Area along the river upstream and downstream from the gage on Cobb 
  Parkway. The flood waters will reach the top of the concrete boat 
  ramp in the recreation area.


&&

LAT...LON 3392 8447 3391 8440 3382 8442 3383 8449


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 6:50 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 9, 6:50 AM EST, 2 hours 33 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
650 AM EST Sun Dec 9 2018

.SHORT TERM /Today through Monday/...
Main concerns in the short term period are winter precipitation
and amounts, strong winds and flooding from overnight heavy
rainfall.

Winter precip and temperatures have evolved very close to
forecast values in most areas, though icing in trees a little less
than expected. With the strong winds and light icing in trees,
have had numerous reports of trees down across northeast GA,
especially in winter storm warning areas, White and Dawson
counties in particular. Near term, hires model guidance still
indicating temps will cool a degree or two over southern part of
wedge, north of I-20 today and am hesitant to cancel advisory in
this area in spite of limited icing in trees. Have had some
reports of trees down from strong winds and icing in Hall and
Banks counties and would not be surprised if this continues and
happens a little further south today.

Fortunately, bulk of heaviest precip has moved out and will now
be in a period of scattered light precip with lessening chances
through Monday. Temperatures in the warm nose aloft quite warm
this morning based on 06Z RAOB and hires model profile so expect
more FZRA/RA than SN/IP today before cooling takes place aloft and
we transition to very light RA/SN after 6pm. Later shifts may
want to clear out winter advisories and warnings a little sooner
based on reports and feedback from partners.

Likewise, heavy rain has also mostly ended with scattered areas of
moderate precip. Runoff from heavy rainfall has led to several
flood warnings for observed or expected minor flooding. Will
continue watch until runoff and rising streamflows have decreased.

Strong winds have also subsided some but with risk of falling
trees from ice or wet soils, will allow wind advisory to expire at
noon.

SNELSON

.LONG TERM /Monday Night through Saturday/...
Precip finally ends Mon evening as short wave moves out. Med range
guidance in fair agreement up until Thursday with NW flow becoming
WSW in advance of strong, digging short wave plowing down into TX
on Thurs. GFS and EC cutoff this wave into a deep upper low over
the southern plains early Fri with vigorous ascent over GA,
though EC tracks this upper low over south GA and GFS takes it
north. CMC meanwhile keeps wave open but still strong as it also
brings strong vertical motion over GA on Fri. Luckily, even with
southern track of EC, temps will be too warm for any winter
precip. There could be some convection if GFS solution verifies,
though instability so far appears meager. There is some potential
for heavy rainfall with any of these solutions so will need to
watch this closely.

SNELSON

&

.AVIATION...
12Z Update... IFR Conditions through the forecast...but some
temporary areas of MVFR. Winds will remain east/northeast with
frequent gusts of 20 to 25 kts this morning but diminishing during
the day. Widespread rain will diminish today becoming more spotty. A
mix of rain/sleet is expected KATL-KAHN until early afternoon. A mix
of rain/snow expected after 00z but should stay north of KATL.

//ATL Confidence...12Z Update...
Medium on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          36  33  43  31 / 100  50  40  20
Atlanta         37  35  43  32 /  80  40  30  20
Blairsville     38  32  42  24 / 100  60  40  20
Cartersville    39  36  43  28 /  80  40  40  20
Columbus        44  38  47  35 /  50  20  20  20
Gainesville     36  35  43  31 /  90  60  40  20
Macon           43  36  46  34 /  90  30  20  20
Rome            40  36  44  27 /  90  40  30  20
Peachtree City  39  36  45  31 /  70  30  30  20
Vidalia         49  37  45  38 /  90  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Wind Advisory until noon EST today for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Lumpkin...Macon...Madison...Marion...Meriwether...
Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns...
Treutlen...Troup...Twiggs...Union...Upson...Walton...Warren...
Washington...Webster...White...Wilcox...Wilkes...Wilkinson.

Winter Weather Advisory until 1 AM EST Monday for the following
zones: Banks...Barrow...Clarke...Fannin...Forsyth...Gilmer...
Gwinnett...Hall...Jackson...Madison...Oconee...Oglethorpe...
Pickens...Walton.

Winter Storm Warning until 1 AM EST Monday for the following
zones: Dawson...Lumpkin...Towns...Union...White.

&&

SHORT TERM...SNELSON
LONG TERM....SNELSON
AVIATION...41
Hazardous weather outlook, Dec 9, 5:02 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EST Sun Dec 9 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EST Sun Dec 9 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR MUCH OF NORTH
AND CENTRAL GEORGIA...

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY FOR
PORTIONS OF NORTHEAST GEORGIA...

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY FOR
PORTIONS OF NORTHEAST GEORGIA...

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY FOR MUCH OF NORTH
AND CENTRAL GEORGIA...

Widespread precipitation will diminish through this
morning...however a chance of precipitation will continue into
Monday. A wintry mix of rain...sleet...and snow is expected over
northeast Georgia. Gusty winds will persist over most of north and
central Georgia this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A chance of rain and snow will linger into Monday across the far
northeast. Rain will develop again area wide by Thursday night
and continue into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, however, spotters are encouraged
to submit any reports of wintry weather, flooding or wind damage.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 11:07 PM ESTRiver Flood WarningFFCForsyth20 hr
Dec 9, 1:23 AM ESTRiver Flood WarningFFCDade35 hr
Dec 9, 5:33 AM ESTRiver Flood WarningFFCWhitfield70 hr
Dec 9, 5:49 AM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Dec 9, 9:27 AM ESTRiver Flood WarningFFCCatoosa15 hr
Dec 9, 10:01 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe28 hr
Dec 9, 10:22 AM ESTRiver Flood WarningFFCCobb, Fulton24 hr
Dec 9, 11:57 AM ESTRiver Flood WarningFFCMurray, Whitfield32 hr
Dec 9, 12:51 PM ESTRiver Flood WarningFFCBarrow, Jackson34 hr
Dec 9, 12:58 PM ESTRiver Flood WarningFFCCherokee10 hr
Dec 9, 1:01 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 9, 1:39 PM ESTRiver Flood WarningFFCButts, Henry, Newton24 hr
Dec 9, 3:39 PM ESTRiver Flood WarningFFCFloyd4 days
Dec 9, 3:50 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding29 hr
Dec 9, 4:28 PM ESTRiver Flood WarningFFCFloyd47 hr
Dec 9, 4:42 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Dec 9, 5:47 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding19 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.